MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 8X18IN 4-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 8X18IN 4-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J771D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 3/11/2026.H6 component code: g07002 - pending evaluation of returned.Device this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: - when did the alleged deficiency occur (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? if different, please explain.Unk - please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.Tracking number: (b)(4).- please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager).(b)(6).D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.A device has been received; however, it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent an maxillofacial surgery on (b)(6) 2026 and suture was used.During an unknown oral and maxillofacial surgery, the needle swage part and the suture were easy to detach.No pieces fell into the patient.It was a control release needle.The report that the suture was detached from the needle easily during this case.Another product was used to complete the case.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/9/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d4, d9, h3, h4, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product received for analysis was j771d.Visual inspection and metallurgical analysis were performed on the returned product.A failed suture needle, was submitted for fractographic evaluation on march 9, 2026.The component was identified as product code j771d.It was requested that hsa assess the fracture mode of the failure.A fracture was observed at the suture attachment of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one winding former with six needle suture combinations, one detached needle and two suture pieces outside the foil packet were received for analysis.The product code j771d is multi-strand and each packet contains eight strands single armed.Upon visual inspection of the detached needle, the swage and attachment area were noted as expected.The barrel hole of the needle was examined under magnification, and no suture remnant was observed.The two suture pieces were examined and the insertion mark could be observed.In addition, six needle-suture combinations were visually inspected, the swage and attachment area were noted to be as expected in all needles.Besides that, no anomalies or issues related to pull-off were observed during the evaluation.As the suture is absorbable and the duration of its exposure to environmental conditions could not be determined, functional testing could not be performed.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the conditions of the returned sample, no conclusion could be reached as to what caused the reported complaint.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL CT BRD VIO 8X18IN 4-0 S/A SH-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24570552
Report Number2210968-2026-02512
Device Sequence Number9560868
Product Code GAM
UDI-Device Identifier10705031042858
UDI-Public(01)10705031042858(17)290731(10)102M1K
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ771D
Device Lot Number102M1K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date03/11/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown